Question

Antidepressant

When should I call my doctor if I am taking Remeron?

A Answers (1)

  • AStacy Wiegman, PharmD, Pharmacy, answered
    You should call your doctor right away if you experience any serious side effects while taking the antidepressant Remeron (mirtazapine). It's especially important to contact your doctor or call 911 right away if you have any thoughts of suicide. You should also call your doctor if you have:
    • changes in mood or behavior, including worsening depression, aggressive or violent behavior, anxiety, irritability, panic attacks, agitation, restlessness or trouble sleeping
    • signs of serotonin syndrome, including agitation, hallucination, loss of consciousness, high or low blood pressure, muscle twitching or stiffness, a racing heart, sweating, fever, vomiting or diarrhea
    • allergic reactions, such as breathing troubles, rash or hives, joint pain or swelling of the face, tongue, eyes or mouth
    • seizures
    • chest pain or fast heartbeat
    • severe skin reactions, including rash with swelling on the hands or feet, painful reddening of the skin and blisters in the mouth or on the body
    • signs of low sodium (salt) levels in the blood, including headache, weakness or feeling unsteady, mental confusion or memory problems
    • flu-like symptoms such as fever, chills, sore throat and mouth sores
    Talk to your doctor if you want to begin taking a new medication or supplement. Certain drugs and supplements can interact with Remeron, causing serious side effects.

    If you find out you are pregnant while taking Remeron, call your doctor. Remeron may affect your developing fetus, so you and your doctor should weigh the benefits and risks of continuing your treatment during pregnancy.
Did You See?  Close
How soon after starting Remeron will my symptoms improve?